Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please Please I need help with weight loss
Apr 21, 2010

Hello Mr.Vergel how are you? I come to you because I am in need of major help.I decided to write and see if you could lead me in the right direction.In 2005 I was diagnosed with full blown AIDS. I had a cd4 of 7 and viral load was over 600,000.During this time I wouldn't get out of bed because of depression.So a few months after being diagnosed I lost the ability to walk.To this day my doctor has never said if it was the AZT that cause this or what.

By my thing is now 2010 I still can't walk and I have gained over a 100 pounds in 5 years because of this.This weight gain and not being able to walk has really depressed me at times.Are there any exercises that you can recommend for me.Or either give me a site I can look on for this help.

My weakness is in the legs. I have great upper body strength.The fact that I can't exercise like I used to has lead to this weight gain.

As of Feb 2010 my cd4 703 and I'm undetectable.I'm so proud of that.But I need a way to help get this weight off me.PLEASE HELP!!!

Response from Mr. Vergel

You may have muscle myopathy (muscle atrophy and weakness). AZT is known to cause it. Sometimes it is reversible, sometimes it takes special efforts to improve it. The use of L-carnitine at 2000-4000 mg a day have shown to improve it. You may want to try it for a month and see how you feel.

Start with this simple exercise at home daily for 20 min a day. Play some music to get you going. http://www.youtube.com/watch?v=1NoU1G19pKQ

or this one with a chair http://www.youtube.com/watch?v=pq-nldID5A0

Let me know how you do in a month. I will be waiting for your progress report!

nelson



Previous
Celiac diease and HIV
Next
Testosterone mistakes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement